Sessions

  • Streams
  • Day 2 - Media Conference Broadcasters/Communicators Stream
  • Day 2 - Media Conference Leadership Stream
  • Day 3 - Media Conference Leadership Stream
  • Day 3 - Media Conference Broadcasters/Communicators Stream
Time
Session
Duration
Cost
8:30 AM
  • Symposium: Christian Radio – Winning in the New World through Content Differentiation - REGISTRATION OPENS

    An interactive symposium looking specifically at how Christian Radio can win in the new world through content differentiation. Experts from the US, UK and Australia will report on how the future is already affecting their worlds. We will also hear from an innovation expert and a leader in the business community about the impact of digital technologies on business models.

    Radio will face unprecedented changes over the coming decade. New digital technologies will mean that the advantages of owning a broadcasting license will significantly erode. “Having a spot on the dial” will mean a lot less in ten years time, as new challengers compete for people’s listening time through the internet and the plethora of mobile technologies it supports.

    Morning – The New Future for Radio – Global Perspectives
    Experts from the US, UK and Australia will report on how the future is already affecting their worlds. We will also hear from an innovation expert and a leader in the business community about the impact of digital technologies on business models.

    Afternoon – How your station can compete and win in this new world of “attention scarcity”.
    How can your station compete, win, and even thrive in this new world? This is an interactive session looking at a strategy for “winning through content differentiation”.

    Over the next decade having a broadcast license will mean a lot less than it does today. The issue for audio content developers will no longer be “spectrum scarcity” (space on the dial) – it will be “attention scarcity” (space in the ears). The volume of content that the internet and mobile devices provide will mean that the competition for people’s ears will increase exponentially. In this new world, the way to win is through consistent quality content. We will discuss new practical ways for your station to develop and release great content, all the time.

    30 mins
9:00 AM
  • Symposium - Welcome
    15 mins
9:15 AM
  • Symposium - Presentation 1 - The more things change, the more they stay the same.

    Change is inevitable in the world of media and how society will consume and interact with media - and radio in particular.  But as things change, some things will stay the same.  Tracy will unpack how you should be thinking about a future of radio in the whitewater of technology and disruption.  

    Tracy Johnson

    Tracy is the Founder, President and CEO of Tracy Johnson Media Group, and has a long and... More

    20 mins
9:35 AM
  • Symposium - Presentation 2 - Media Production and Delivery 2025

    Social futurist and media producer Mal Fletcher will look at the major ways in which media production and audience participation will shift in the next decade and the opportunities they present. 

    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    25 mins
10:00 AM
  • Symposium Workshop 1

    45 mins facilitated discussion as a plenary and in table groups making sense of Mike and Tracy’s Talks.

    Nick Ingram

    Nick Ingram is an experienced strategy facilitator: working with teams and individuals to help... More

    45 mins
10:45 AM
  • Morning Tea Break
    30 mins
11:15 AM
  • Symposium - Presentation 3 - Not for Profit 2.0 – How to create success with lessons learned from startups
    Caitlin Barrett

    Caitlin is the founding CEO of the not-for-profit Love Mercy Foundation, and has built the... More

    25 mins
11:40 AM
  • Symposium - Workshop 2

    45 mins facilitated discussion as a plenary and in table groups making sense of talks.

    Nick Ingram

    Nick Ingram is an experienced strategy facilitator: working with teams and individuals to help... More

    50 mins
12:30 PM
  • Symposium - LUNCH with opportunity to connect with CBAA Representative Emma Couch on benefits available to your station.
    1.5 hours
2:00 PM
  • Symposium - Plenary Discussion

    Implications from this morning’s sessions plus Panel Session

    • What are the key implications for us from the previous four sessions? Plenary discussion

    Nick Ingram

    Nick Ingram is an experienced strategy facilitator: working with teams and individuals to help... More

    1 hour
3:00 PM
  • Afternoon Tea Break
    30 mins
3:30 PM
  • CMAA 2017 NPS Sector Research Launch

    Eliane miles from McCrindle Research will unpack the National NPS study comparing Christian Radio with Commercial Radio audiences.

    Eliane Miles

    Eliane Miles is a social researcher, trends analyst and Director of Research at the... More

    45 mins
4:15 PM
  • Symposium - Moving To Action

    Nick will help us move to create some actions in light of the day's content and discussions.

    Nick Ingram

    Nick Ingram is an experienced strategy facilitator: working with teams and individuals to help... More

    30 mins
5:30 PM
  • The 2017 Faith & Belief Research Launch

    This is an open to the public session where the 2017 Faith and Belief Research findings will be presented by McCrindle Research.

     In 2011 Olive Tree Media commissioned McCrindle Research to explore Christianity and belief blockers in Australia society, resulting the research piece in The Australian Communities Report. The research provided strategic insights into what Australians believe about Jesus and also explored public perceptions towards the Church. 

    Since the research was conducted, a large number Christian ministers, pastors, denominational leaders, theological training organisations, para church organisations and Christian not for profit organisations have used the research to inform and guide their evangelistic and mission-based activities. 

    The 2017 study will provide an update on the findings that matter for how the Church can engage effectively with society and culture.

     

    Eliane Miles

    Eliane Miles is a social researcher, trends analyst and Director of Research at the... More

    1 hour
Time
Session
Duration
Cost
8:00 AM
  • Group Prayer - Optional

    Join us for prayer each morning at 8am in the Longbeach room

    20 mins
8:45 AM
  • Digital Media Summit - REGISTRATION OPENS
    45 mins
9:30 AM
  • Digital Media Summit - brought to you by CBM - Welcome
    15 mins
9:45 AM
  • Digital Media Summit - Session 1 - Let's Get Weird: The Power of Social Media to Connect to the World

    Let’s be real, we’re living in a content driven world. So how can we stand out in a sea of viral videos of kittens and people falling over? Josh will explore the idea that social media is actually such a powerful platform for you to be YOU, no matter how weird YOU are! But in that weirdness, how we can make genuine content to connect with people in meaningful relationships and conversation.

    Josh Hawkins

    Josh is a Young Adults Pastor at St Pauls Anglican Church, Castle Hill, north-west of Sydney,... More

    30 mins
10:30 AM
  • Digital Media Summit - Session 2- Growing. Engaging. Connecting. Lessons we can learn from the Mormons.
    Nils Smith

    Nils is the Global Director of Social Media and Innovation at Dunham and Company in Dallas,... More

    30 mins
11:00 AM
  • Digital Media Summit - BREAK plus CBM Miracles Day Briefing

    Grab a coffee and gain a breifing about Miracles Day 2017 in the main conference room.  Mariska Meldrum will provide you with an update and information you need to know in order to see even more people provided with the miracle of sight this Miracles Day.   Session repeated on Thursday at 3.30pm in Longbeach Room.

    30 mins
11:30 AM
  • Digital Media Summit - Session 3 - 10 Digital, Social & Mobile Ideas You Should Be Doing Now!

    Tracy and Alan know the stuff that doesn't work from experience.  But they also know the gems that do.  Get their 10 best digital, social and mobile ideas in this session that you can simply and easily implement for your organisation, church or ministry.

    Tracy Johnson

    Tracy is the Founder, President and CEO of Tracy Johnson Media Group, and has a long and... More

    Alan Mason

    With 40 years of experience in radio management, Alan has a broad range of success in many... More

    45 mins
12:30 PM
  • Digital Media Summit - LUNCH
    1.25 hours
1:45 PM
  • Digital Media Summit - Session 4- Numbers Don't Lie: Learn the truth of over 250+ Million Social Media Impressions.

    Numbers Don't Lie: Learn the truth of over 250+ Million Social Media Impressions will take you on a case study journey of how to leverage engagement to significant levels.

    Susan Sohn

    Susan is a speaker, writer, radio host and social media engagement guru. Truly know who you are... More

    45 mins
2:30 PM
  • Digital Media Summit - Workshop. Maximizing Social Media to Further Your Ministry Goals
    Nils Smith

    Nils is the Global Director of Social Media and Innovation at Dunham and Company in Dallas,... More

    45 mins
3:15 PM
  • Digital Media Summit - BREAK
    30 mins
3:45 PM
  • Digital Media Summit - Workshop - How to become a social media influencer

    An entertaining and insightful look into the world of social media influencers and digital content creators, and how we need more Christian influencers in this arena.

    Haylie Price

    Haylie is CMAA's full-time Digital Strategist. Haylie has significant experience in digital and... More

    45 mins
4:45 PM
  • CMAA Annual General Meeting
    45 mins
6:00 PM
  • Media Conference - Welcome Party

    Hosted by Josh Hawkins and thanks to The City of the Gold Coast.

    Josh Hawkins

    Josh is a Young Adults Pastor at St Pauls Anglican Church, Castle Hill, north-west of Sydney,... More

    1.5 hours
Time
Session
Duration
Cost
8:00 AM
  • Group Prayer - Optional

    Join us for prayer each morning at 8am in the Longbeach room

    20 mins
9:00 AM
  • Media Conference - Thanks to CBM - Official Welcome
    15 mins
9:15 AM
  • Welcome to Country
    5 mins
9:20 AM
  • Media Conference - Keynote 1: Legacy: Influence & Innovation

    We are born and called to build a legacy of influence and innovation, creating something that lives on when we die. Our legacy is established as we proactively challenge the status quo, pointing the way to something far better and, in the process, speaking where people listen. This session with social futurist, broadcaster and author Mal Fletcher will place legacy within the framework of history and future change, inspiring in you a new pioneer spirit!

    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    40 mins
10:05 AM
  • Media Conference - Keynote 2: Speaking Hope to a Broken World

    Our legacy will be our contribution to God’s kingdom ‘on earth as in heaven’. This session will look at our unique Christian calling to bring hope based on God’s future, and how it can help us avoid either Christian sentimentality or condemnation of our culture.

     

    Sheridan Voysey

    Sheridan has over two decades in the media and 2,000 interviews to his name. He is a regular... More

    40 mins
10:45 AM
  • Media Conference - BREAK with opportunity to connect with CBAA for Community Stations in the Expo Area
    20 mins
11:20 AM
  • Media Conference - Keynote 3: My Generation and My Legacy to the Australian Story'

    An Aboriginal and Torres Strait Islander Experience.

    What will be this generation's legacy to our land and our Indigenous brothers and sisters?

    Our choices today will define the Australia we leave as a legacy for future generations. Larissa and Tanya are a part of Common Grace's Aboriginal and Torres Strait Islander Justice team and will present in this session how Creator God's wisdom held within the communication methods of Australia's ancient and continuing Aboriginal cultures have contemporary relevance to fast-paced global life today. 

    Larissa Minniecon

    Larissa is both Aboriginal and Torres Strait Islander; a descendant of the Kabi Kabi and Gurang... More

    Tanya Riches

    Tanya is from Sydney, and from the age of fourteen has sung in her family church - now known... More

    30 mins
11:55 AM
  • Media Conference - Panel: Listening to the soul of our culture

    Hosted by Karl Faase - this panel will unpack with the morning speakers some possible answers to questions including:

    • How is the culture shifting?
    • Is this just Australia - or is the UK and Europe travveling down the same path?
    • Is the Gospel message and the Bible more contentious now than in the past and how can we talk about what we believe in in such a culture?
    • What are the effective & positive shifts we can make?
    • What are the dangers ahead?
    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    Larissa Minniecon

    Larissa is both Aboriginal and Torres Strait Islander; a descendant of the Kabi Kabi and Gurang... More

    Sheridan Voysey

    Sheridan has over two decades in the media and 2,000 interviews to his name. He is a regular... More

    Tanya Riches

    Tanya is from Sydney, and from the age of fourteen has sung in her family church - now known... More

    Karl Faase

    Karl Faase is a well known Australian Christian communicator, media presenter, leader and... More

    35 mins
12:45 PM
  • Media Conference - LUNCH
    1.25 hours
2:00 PM
  • Broadcasters/Communicators Stream - Treat them like dogs! - A proven method for developing on-air superstars.

    This session will provide you the keys for coaching media talent with principles that you can also apply to your own time behind the keyboard, mic or camera.

    Tracy Johnson

    Tracy is the Founder, President and CEO of Tracy Johnson Media Group, and has a long and... More

    45 mins
  • Leadership Stream Session 1: How Are You Going To Survive?

    What do you need to continue to lead in the coming years?  Q&A expected.

    Jeff Crabtree

    Jeff is well-known within the media and arts industry. He is a speaker, researcher, film-maker... More

    45 mins
2:45 PM
  • Leadership Stream Session 2 - Listening to the Soul of Your Culture
    Sheridan Voysey

    Sheridan has over two decades in the media and 2,000 interviews to his name. He is a regular... More

    45 mins
  • Broadcasters/Communicators Stream: 8 Key Things Millennials Want You To Know to Make Your Stations more Compelling
    Tracy Johnson

    Tracy is the Founder, President and CEO of Tracy Johnson Media Group, and has a long and... More

    Alan Mason

    With 40 years of experience in radio management, Alan has a broad range of success in many... More

    45 mins
3:30 PM
  • CONNECT Women - Supporting Women in Media

    This is a new initiative of Christian Media and Arts Australia (CMAA) that is being led by Susan Sohn and Penny Mulvey, who are both Board Directors of CMAA.
     
    They are passionate about supporting women in all spheres of life and particularly women in media. They also believe that there is power in connecting and building a network of strong, like-minded women.
     
    CONNECT WOMEN is about supporting one another, connecting, mentoring and nurturing one another along the way.
     
    This networking event is a unique opportunity for a core group of women in media to help shape the future of our engagement within the broader context of Christian Media & Arts in Australia.

    CMAA is keen to have you part of helping co-author the future of how we can empower women for greater influence in the public square through media.

    2 hours
  • CBM Miracles Day Radio Station Briefing

    Repeat of Wednesday's Brieing for those unable to attend: Come along and gain a breifing about Miracles Day 2017.  Mariska Meldrum will provide you with an update and information you need to know in order to see even more people provided with the miracle of sight this Miracles Day.  

    15 mins
3:45 PM
  • Broadcasters/Communicators Informal Networking Time

    A chance to catch up one-on-one with stream speakers after their formal sessions, review any specific challenges or questions that may help you with your specific needs. 

    Tracy Johnson

    Tracy is the Founder, President and CEO of Tracy Johnson Media Group, and has a long and... More

    Alan Mason

    With 40 years of experience in radio management, Alan has a broad range of success in many... More

    45 mins
  • Leadership Informal Networking Time

    A chance to catch up one-on-one with stream speakers after their formal sessions, review any specific challenges or questions that may help you with your specific needs. 

    Sheridan Voysey

    Sheridan has over two decades in the media and 2,000 interviews to his name. He is a regular... More

    45 mins
7:00 PM
  • The CBM Luminance Dinner

    The gala dinner event of the CONNECT17 Media Conference.  Dress: Black and White.

    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    To Be Advised

    Jeff Crabtree

    Jeff is well-known within the media and arts industry. He is a speaker, researcher, film-maker... More

    3 hours
Time
Session
Duration
Cost
8:00 AM
  • Group Prayer - Optional

    Join us for prayer each morning at 8am in the Longbeach room

    20 mins
8:45 AM
  • Media Conference - Opening Session
    35 mins
9:20 AM
  • Media Conference - Keynote 4: Media & Arts for the Smart Age

    Over the next decade, huge shifts in technology, social values and ethics will bring major new opportunities and challenges and for we who engage through media and the arts. This media-rich session will delineate these major shifts and outline a "theology of influence" through which Christians in media and the arts can proactively engage the marketplace of ideas, boosting their impact within and beyond the Christian sphere.

    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    40 mins
10:00 AM
  • Media Conference - Keynote 5: Big God Little Me

    Getting back to a biblical perspective of the plan of God and how we can work with it on a daily basis.

    Rob & Christie Buckingham

    Rob and Christie are the Senior Ministers of Bayside Church – a contemporary multi-site... More

    40 mins
10:45 AM
  • Media Conference - BREAK with opportunity to connect with CBAA for Community Stations in the Expo Area
    20 mins
11:20 AM
  • Media Conference - Keynote 6: It's a surprise - but you won't be disappointed!
    Jeff Crabtree

    Jeff is well-known within the media and arts industry. He is a speaker, researcher, film-maker... More

    30 mins
11:55 AM
  • Media Conference - Panel Session

    Stephen O'Doherty leads a panel of our morning speakers.

    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    Stephen O'Doherty

    Stephen O'Doherty is the host of Open House, a syndicated radio talk show currently airing... More

    Jeff Crabtree

    Jeff is well-known within the media and arts industry. He is a speaker, researcher, film-maker... More

    Rob & Christie Buckingham

    Rob and Christie are the Senior Ministers of Bayside Church – a contemporary multi-site... More

    45 mins
12:45 PM
  • Media Conference - LUNCH
    1.25 hours
2:00 PM
  • Leadership Stream Session 3: Deep Dive
    Jeff Crabtree

    Jeff is well-known within the media and arts industry. He is a speaker, researcher, film-maker... More

    45 mins
  • Broadcasters/Communicators Stream Session 3: Seven Things You Might Not Know About Christian Radio
    Alan Mason

    With 40 years of experience in radio management, Alan has a broad range of success in many... More

    45 mins
2:45 PM
  • Broadcasters/Communicators Stream Session 4: The Power of Story to Compel Your Audience
    Sheridan Voysey

    Sheridan has over two decades in the media and 2,000 interviews to his name. He is a regular... More

    45 mins
  • Media Conference - Leadership Session 4: Leadership 2025: Cultural Architecture For Emerging Generations

    "Leaders are cultural architects," says Mal Fletcher. "They articulate vision, map out strategy and marshal activity to create proactive cultures, which are ready to engage any challenge or opportunity." This high-impact session will identify the types of culture needed if our organisations are to stay ahead of change and the practical skillsets required for truly strategic leadership. It will feature the latest research on unique emerging generations (e.g. Millennials & Generation Edge).

    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    45 mins
3:45 PM
  • Informal Broadcasters/Communicators Networking Time

    A chance to catch up one-on-one with stream speakers after their formal sessions, review any specific challenges or questions that may help you with your specific needs. 

    Sheridan Voysey

    Sheridan has over two decades in the media and 2,000 interviews to his name. He is a regular... More

    Alan Mason

    With 40 years of experience in radio management, Alan has a broad range of success in many... More

    45 mins
  • Leadership - Informal Networking Time

    A chance to catch up one-on-one with stream speakers after their formal sessions, review any specific challenges or questions that may help you with your specific needs. 

    Mal Fletcher

    Mal is a respected social futurist and social commentator, global leadership speaker, author... More

    45 mins

Platinum Sponsors